MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW 4INX4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL SNOW 4INX4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Model Number 2083
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was the sterility of the product compromised? unknown.What is the status of the return sample? the samples are available, and are waiting for the returning sample.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify what is meant by the "the surgeon noted the package with air leakage issue." a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and absorbable hemostat was used.Before use on the patient, the surgeon noted the there was a package air leakage issue.Another device was used to complete the surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/23/2021.Additional information: d9, h3, h6.Corrected information d3, g1.Additional information was requested, and the following was obtained: 1.Please clarify what is meant by the "the surgeon noted the package with air leakage issue." it was found that the package seal wasn't intact when it was about to open the package to use it on the patient.Investigation summary: one picture was received for review.Upon visual inspection of the picture, the sales unit box appears to be with some wrinkles on the one side of the packaging.However, no conclusion could be reached as the device was not returned for analysis.The product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one opened foil of product code 2083 was received for evaluation and opened.Seal was reviewed and no issues were detected related with the customer complaint.No conclusion could be reached as to what may have caused the reported incident.The manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d3 and g1.

Brand Name
SURGICEL SNOW 4INX4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11566592
Report Number2210968-2021-02720
Device Sequence Number4455274
Product Code LMG
UDI-Device Identifier10705031063600
UDI-Public10705031063600
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number2083
Device Catalogue Number2083
Device Lot NumberQHB7441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/23/2021
Patient Sequence Number1